Hail, Richardson
- When
- April 27, 8:48 AM CST
- Where
- Richardson County, 0.53 mi W of Humboldt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.170, -95.940
A powerful storm system moved into the central Plains during the day on Sunday April 27th. This system brought more widespread severe weather to areas of the southern Plains into the southeast United States, but for eastern Nebraska morning showers and thunderstorms, some of which were strong, severely limited the degree of instability that was available during the afternoon when a deep area of…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A powerful storm system moved into the central Plains during the day on Sunday April 27th. This system brought more widespread severe weather to areas of the southern Plains into the southeast United States, but for eastern Nebraska morning showers and thunderstorms, some of which were strong, severely limited the degree of instability that was available during the afternoon when a deep area of low pressure moved into central Nebraska. As a result only isolated thunderstorms were able to develop, and mainly confined to areas of central into northeast Nebraska where isolated severe weather in the form of large hail occurred. With the storm system still in the area on Monday the 28th, isolated strong storms again developed in the afternoon producing small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 27, 5:26 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 626 AM CDT SUN APR 27 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 401 AM CDT SUN APR 27 2014 SEVERE THUNDERSTORM POTENTIAL TODAY AND THIS EVENING IS THE PRIMARY FORECAST CONCERN. ALL MODES OF SEVERE ARE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS AND TORNADOES. WELL-ESTABLISHED CAP HELD CONVECTION IN CHECK ACROSS MOST OF THE REGION SATURDAY AFTERNOON AND EVENING. HOWEVER THAT CAP IS ERODING THIS MORNING AS UPPER TROUGH HAS BEGUN TO EMERGE FROM THE ROCKIES. SURFACE DEW POINTS IN THE 50S HAD FINALLY WORKED INTO EASTERN NEBRASKA SATURDAY EVENING...AND THIS MORNING LOWER 60S DEW POINTS WERE ADVECTING NORTH FROM CENTRAL/EASTERN KANSAS. SURFACE LOW WAS NOTED IN NORTHWEST NEBRASKA THIS MORNING...AND IS EXPECTED TO DEVELOP SOUTH AS UPPER LOW ROTATES INTO WESTERN KANSAS LATER TODAY. SURFACE WARM FRONT WAS ANALYZED FROM LOW THROUGH SOUTHEAST NEBRASKA... SEPARATING UPPER 50S DEW POINTS TO THE SOUTH AND LOWER 50S TO THE NORTH. THIS BOUNDARY IS EXPECTED TO REMAIN QUASI- STATIONARY MUCH OF THE DAY AND WILL PROVIDE LOW LEVEL HELICITY FOR POTENTIAL TORNADIC STORMS LATER TODAY. FOR EARLY THIS MORNING...AREA OF CONVECTION HAS FINALLY SPROUTED IN SOUTH CENTRAL AND SOUTHEAST KANSAS WHEN MID LEVEL SHORTWAVE/MCV MOVED OVER THAT REGION UNDER INCREASINGLY DIFFLUENT FLOW ALOFT AHEAD OF APPROACHING TROUGH/LOW. THESE SCATTERED STORMS ARE EXPECTED TO LIFT NORTH AND AFFECT SOUTHEAST NEBRASKA AND PERHAPS SOUTHWEST IOWA NEAR AND AFTER DAYBREAK. MOST-UNSTABLE CAPES ARE IN THE 1500-2000 J/KG RANGE IN KANSAS...AND WILL MOVE OVER OUR SOUTHEAST WITH STORMS THIS MORNING. THIS DEGREE OF INSTABILITY ALONG WITH MODEST BULK SHEAR NEAR 35KT SUGGESTS SOME LARGE HAIL WILL BE POSSIBLE EARLY. FROM MID MORNING INTO THE EARLY AFTERNOON...WITH UPPER LOW EMERGING INTO THE PLAINS...STRONG MID LEVEL FLOW WILL OVERSPREAD KANSAS AND EASTERN NEBRASKA...EFFECTIVELY INCREASING BULK SHEAR TO OR ABOVE 50KT BY NOON. COOLING ALOFT OVER INCREASING LOW LEVEL MOISTURE WILL ERODE LOW LEVEL CONVECTIVE INHIBITION...MEANING STORMS WILL GRADUALLY TRANSITION TOWARD SURFACE-BASED WITH DAMAGING WINDS AND POSSIBLE TORNADOES BECOMING MORE LIKELY. AXIS OF MOISTURE/CAPE IS FORECAST TO SPREAD NORTHWEST ALONG WARM FRONT WITH TIME BY LATE MORNING WITH FLOW AROUND SURFACE/UPPER LOWS...SPREADING SEVERE THREAT FROM SOUTHEAST NEBRASKA TOWARD CENTRAL NEBRASKA. THIS AREA OF CONVECTION WILL LIFT NORTH AND NORTHEAST WITH TIME IN THE EARLY AFTERNOON...MOVING FARTHER AWAY FROM WARM FRONT...SO HAIL WILL BE THE MOST LIKELY SEVERE MODE AT THAT TIME IN NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA. FROM MID AFTERNOON INTO THE EVENING...A COUPLE OF FACTORS WILL COME INTO PLAY FOR SEVERE DURING THIS TIME. WARM FRONT IS EXPECTED TO BEGIN LIFTING NORTH AS DRYLINE BEGINS TO PUSH INTO SOUTHEAST NEBRASKA. SOUTHERLY BULK SHEAR VECTORS OF 45 TO 50KT WILL OVERSPREAD ALL OF THE CWA. MEANWHILE BACKED SURFACE FLOW NEAR AND NORTH OF WARM FRONT WILL PROVIDE NEARLY PERPENDICULAR ASPECT TO SHEAR VECTORS...SUGGESTING DISCRETE SUPERCELLS ARE LIKELY. 0-1KM STORM RELATIVE HELICITY SHOULD EXCEED 250 NEAR AND NORTH OF WARM FRONT AS WELL. MORNING CONVECTION COULD BE A NEGATIVE FACTOR DEPENDING ON AREAL COVERAGE AND DURATION. SOME MESOSCALE MODELS SUGGEST FIRST WAVE OF CONVECTION WILL LIFT NORTH EARLY ENOUGH IN THE AFTERNOON TO ALLOW SOME RECOVERY OF INSTABILITY AHEAD OF DRYLINE...AND FIRE SECOND LINE OF CONVECTION. THIS SEEMS REASONABLE GIVEN MORNING CONVECTION TIED TO EJECTING SHORTWAVE AND INCREASED LOW LEVEL CONVERGENCE ALONG DRYLINE. STORMS THAT DEVELOP ALONG DRYLINE SHOULD RACE NORTHEAST AND MOVE ACROSS WARM FRONT WHERE IT WILL INTERACT WITH ABOVE-MENTIONED LOW LEVEL SHEAR/HELICITY...INCREASING TORNADIC POTENTIAL. EXACTLY WHERE THAT BOUNDARY WILL BE IS STILL IN QUESTION WITH EXPECTED EARLY CONVECTION...BUT BEST ESTIMATE NOW IS ALONG A FREMONT TO OMAHA AND RED OAK LINE BY 7PM. HOWEVER SEVERAL LOW LEVEL BOUNDARIES ARE LIKELY TO BE IN PLACE THAT COULD PROVIDE INCREASED LOCALIZED HELICITY FOR AT LEAST BRIEF TORNADOES. EXPECT ALL CONVECTION TO BE LIFTING NORTH AND NORTHEAST OF THE CWA BY LATE EVENING AND EARLY MONDAY MORNING...LEAVING MOST OF THE AREA DRY AFTER MIDNIGHT. BEYOND TONIGHT...UPPER LOW WILL GRADUALLY WORK EAST INTO CENTRAL OR EASTERN NEBRASKA BY MONDAY AFTERNOON. SCATTERED SHOWERS AND POSSIBLY SOME ISOLATED THUNDER WILL BE POSSIBLE GENERALLY NORTH AND NORTHWEST OF THIS LOW...FOCUSING MOST OF THIS ACTIVITY OVER OUR NORTHERN CWA AND INTO CENTRAL NEBRASKA. BY TUESDAY UPPER LOW WILL SHIFT INTO CENTRAL IOWA...WITH INCREASED CHANCE FOR SHOWERS ROTATING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. WILL MAINTAIN LIKELY RAIN CHANCES THEN. MUCH COOLER TEMPERATURES GENERALLY IN THE 50S WITH GUSTY NORTH OR NORTHWEST WINDS WILL ACCOMPANY THIS ACTIVITY. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 401 AM CDT SUN APR 27 2014 UPPER LOW IS EXPECTED TO DRIFT EAST AND NORTHEAST WITH TIME INTO MID WEEK...WITH A FEW SHORTWAVES ROTATING THROUGH THE PLAINS ON THE BACK SIDE OF LOW...PROVIDING CONTINUED CHANCES FOR SHOWERS IN OUR AREA. WILL HAVE AT LEAST SMALL CHANCES INTO THURSDAY BEFORE LOW IS FAR ENOUGH EAST. THEN NORTHWEST MID LEVEL FLOW WILL REMAIN OVER THE MIDDLE OF THE COUNTRY INTO SATURDAY...KEEPING TEMPERATURES ON THE COOL SIDE...MAINLY IN THE 60S. THERE COULD BE ANOTHER SHOT AT LIGHT SHOWERS FRIDAY OR SATURDAY AS WAVES DROP THROUGH THE FLOW...BUT MODEL CONSISTENCY WILL HAVE TO INCREASE BEFORE INSERTING RAIN CHANCES THEN. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 622 AM CDT SUN APR 27 2014 SCATTERED THUNDERSTORMS MOVING INTO THE TAF SITES TODAY WILL BE THE MAIN AVIATION ISSUE AS A POTENT SPRING STORM SYSTEM MOVES EAST ACROSS THE AREA. PREVAILING SOUTHEAST SFC WINDS ARE EXPECTED AROUND 15 TO 20 KTS WITH GUSTS TO NEAR 30 KTS THROUGH THE AFTERNOON. AS TSTMS ROLL THROUGH...SITES MAY GO DOWN TO MVFR TO EVEN IFR WITH VARIABLE WIND GUSTS POSSIBLE. AS THE SYSTEM MOVES IN ON KOFK LATE IN THE TAF PERIOD...SFC WINDS WILL TURN TO THE NORTHWEST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DERGAN LONG TERM...DERGAN AVIATION...KERN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 448 AM CDT SUN APR 27 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 448 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TODAY. ALL MODES OF SEVERE ARE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THUNDERSTORMS IN EASTERN KANSAS WILL SPREAD INTO SOUTHEAST NEBRASKA EARLY IN THE DAY. HIGH INSTABILITY AND MODERATE SHEAR WILL EXIST FOR THE POTENTIAL FOR LARGE HAIL THROUGH MID MORNING. THIS AREA OF THUNDERSTORMS WILL EXPAND NORTH AND NORTHWEST THROUGH THE MORNING...WITH INCREASING LEVELS OF INSTABILITY AND SHEAR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS FROM MID MORNING THROUGH THE EARLY AFTERNOON FOR AREAS GENERALLY SOUTH OF A LINE FROM NELIGH TO NORFOLK...MISSOURI VALLEY AND HARLAN...WITH LARGE HAIL THE PRIMARY THREAT TO THE NORTH. BY MID AFTERNOON...THE INTERACTION OF A DRY LINE MOVING INTO SOUTHEAST NEBRASKA AND A WARM FRONT FROM COLUMBUS TO OMAHA AND RED OAK WILL BRING AN INCREASED THREAT OF ALL MODES OF SEVERE STORMS. STRONG SHEAR WILL BE IN PLACE AHEAD OF A POTENT UPPER LEVEL STORM SYSTEM. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE IN SOUTH CENTRAL NEBRASKA AND NORTHEAST KANSAS...AND MOVE RAPIDLY NORTHEAST. AS THESE STORMS INTERACT WITH THE WARM FRONT...AN INCREASED POTENTIAL FOR TORNADOES WILL EXIST. AS THE WARM FRONT LIFTS NORTHEAST DURING THE LATE AFTERNOON AND EVENING...THIS TORNADIC POTENTIAL WILL ALSO LIFT INTO NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. WHILE THERE IS A POTENTIAL FOR TORNADOES ACROSS ALL OF THE OUTLOOK AREA FROM MID AFTERNOON INTO THE EVENING WITH ANY STORMS THAT DEVELOP DURING THAT TIME...THE HIGHEST POTENTIAL SHOULD EXIST ALONG THE WARM FRONT FROM COLUMBUS TO OMAHA AND RED OAK...THEN SPREADING NORTH ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA BY EARLY EVENING. THE CHANCE FOR STORMS WILL END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA THIS EVENING. MUCH OF SOUTHEAST NEBRASKA MAY SEE THE THREAT END BY EARLY EVENING...WITH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA SEEING STORMS ENDING AROUND OR SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 551 AM CDT SUN APR 27 2014 NEZ068-089>092-271130- GAGE NE-JOHNSON NE-PAWNEE NE-OTOE NE-NEMAHA NE- 551 AM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...EAST CENTRAL GAGE... WESTERN NEMAHA...CENTRAL OTOE AND NORTHWESTERN PAWNEE COUNTIES UNTIL 630 AM CDT... AT 551 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF PAWNEE CITY...OR 20 MILES EAST OF BEATRICE... MOVING NORTH AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SYRACUSE...TECUMSEH...STERLING...COOK...UNADILLA...LORTON...DUNBAR... OTOE...BURCHARD...STEINAUER...LEWISTON...BURR...CRAB ORCHARD AND LORTON VILLAGE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4008 9629 4014 9651 4078 9626 4076 9591 TIME...MOT...LOC 1051Z 199DEG 46KT 4019 9637 KERN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 612 AM CDT SUN APR 27 2014 NEZ066-068-089-090-092-271200- GAGE NE-JOHNSON NE-LANCASTER NE-PAWNEE NE-OTOE NE- 612 AM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON...EASTERN GAGE... SOUTHWESTERN OTOE...SOUTHEASTERN LANCASTER AND WESTERN PAWNEE COUNTIES UNTIL 700 AM CDT... AT 610 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OKETO...OR 19 MILES SOUTHEAST OF BEATRICE...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HICKMAN...WYMORE...FIRTH...CORTLAND...BLUE SPRINGS...PANAMA... DOUGLAS...ADAMS...ROCA...FILLEY...BARNESTON...LIBERTY...VIRGINIA... CRAB ORCHARD...ROCKFORD STATE RECREATION AREA...WAGON TRAIN STATE RECREATION AREA AND STAGECOACH STATE RECREATION AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4001 9645 4001 9669 4066 9672 4065 9637 TIME...MOT...LOC 1110Z 181DEG 38KT 4005 9658 DERGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 626 AM CDT SUN APR 27 2014 NEZ066-078-088-089-271215- GAGE NE-JEFFERSON NE-LANCASTER NE-SALINE NE- 626 AM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GAGE...SOUTHEASTERN SALINE...EASTERN JEFFERSON AND SOUTHERN LANCASTER COUNTIES UNTIL 715 AM CDT... AT 625 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLENBERG...OR 22 MILES SOUTH OF BEATRICE...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEATRICE...HICKMAN...FIRTH...DE WITT...CORTLAND...ODELL...DILLER... CLATONIA...HALLAM...PICKRELL...ROCA...SPRAGUE...STEELE CITY... HARBINE...OLIVE CREEK STATE RECREATION AREA...BLUESTEM STATE RECREATION AREA...WAGON TRAIN STATE RECREATION AREA AND STAGECOACH STATE RECREATION AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4069 9686 4064 9651 4000 9677 4000 9703 TIME...MOT...LOC 1125Z 195DEG 46KT 4000 9690 DERGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 718 AM CDT SUN APR 27 2014 NEZ050-051-065-066-271300- BUTLER NE-SAUNDERS NE-LANCASTER NE-SEWARD NE- 718 AM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAUNDERS...EASTERN SEWARD...NORTHWESTERN LANCASTER AND SOUTHEASTERN BUTLER COUNTIES UNTIL 800 AM CDT... AT 718 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PLEASANT DALE...OR 10 MILES WEST OF LINCOLN...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN LINCOLN...VALPARAISO...BRAINARD...WESTON...GARLAND... PLEASANT DALE...DWIGHT...MALCOLM...DENTON...RAYMOND...PAWNEE STATE RECREATION AREA...BRANCHED OAK STATE RECREATION AREA AND CONESTOGA STATE RECREATION AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4071 9674 4076 9702 4122 9702 4119 9665 TIME...MOT...LOC 1218Z 183DEG 29KT 4077 9689 DERGAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 AM CDT SUN APR 27 2014
IAZ090-NEZ068-089>093-271500-
FREMONT IA-GAGE NE-JOHNSON NE-PAWNEE NE-OTOE NE-RICHARDSON NE-
NEMAHA NE-
929 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT...JOHNSON...
SOUTHEASTERN GAGE...NEMAHA...SOUTHEASTERN OTOE...PAWNEE AND
RICHARDSON COUNTIES UNTIL 1000 AM CDT...
AT 928 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF PAWNEE
CITY TO NEAR SABETHA...AND MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...NEBRASKA CITY...AUBURN...TECUMSEH...HAMBURG...PAWNEE
CITY...HUMBOLDT...PERU...JOHNSON...COOK...TABLE ROCK...TALMAGE...
VERDON...STELLA...SHUBERT...LORTON...RULO...NEMAHA...DU BOIS AND
DAWSON.
LAT...LON 4000 9618 4021 9648 4058 9627 4075 9576
4058 9559 4058 9578 4052 9575 4056 9568
4055 9565 4047 9569 4046 9564 4034 9562
4031 9566 4030 9557 4026 9555 4023 9547
4018 9548 4012 9540 4004 9542 4000 9531
TIME...MOT...LOC 1428Z 209DEG 38KT 4022 9626 3986 9583
MAYESThe Topeka radar (KTWX), 133 km away, was scanning. The volume nearest the first event began at 14:48 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
A storm chaser reported wind gusts of 50 to 60 mph with the thunderstorm.
The public estimated gusts of 50 to 60 mph associated with the thunderstorm.
The ground was covered with mostly pea size hail, but a few up to quarter size was also observed in Pierce. The hail extended north of Pierce for several miles were hail up to half dollar size was measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504798, 504799, 504800, 504801, 504802, 504803, 504804, 504805, 504806, 504807.